Betablockers

Hi friends. Have been OK for 5 months and then a few weeks ago the black cloud came down again. As far as I know nothing has triggered it off. Obviousley the Hypnotism hasn't worked!  I have terrible palpitations,plus dizziness and sweaty as well as the depression. I went to the Doctors and he gave me beta blockers 40mg and said Take when required. My bouts of depression usually last for 6 weeks.  I have just read the instructions and don't like the sound of them.  Have any of you taken them and can you give me any advice. Thanks Lin 

3 Replies

oldestnewest
  • I took them quite a few years ago. I was getting very high anxiety levels and panic attacks. I took them for about a week but hated them. Made me feel like a zombie and actually gave me palpitations. Did nothing for my depression or anxiety. I actually ended up seeing a psychologist at the hospital and he tracked my mood throughout a typical day, rang the GP and got them to change all my meds to a different anti depressant. Sertraline. Was in that for years and It helped loads and the panic anxiety subsided. I had horrible side affects with all other anti depressants. Its really trial and error. One medication can really work for one person but be horrible for another.

  • Lin, like everything else in this over regulated,politically correct world instructions for pills always contain a list of potential problems which if believed would mean no one ever took anything. Water will kill you if taken to excess. Although you should certainly tell your GP of any side effects, the chances you will have any are pretty low.

    I would n't have thought myself that beta blockers were the right prescription for depression but I'm no doctor. If you have recurring depression which only last 6 weeks this is not too bad (6 weeks of depression is hell but 6 weeks is a fairly short spell , 6 months I believe would be more typical.)

    Depression often repeats with no cause that anyone can pin down. The palpitations, sweating and dizziness sound more like anxiety which is probably why you have been given betablockers and the anxiety could i suppose trigger depression.

    I would trust your doctor,try the beta blockers and keep in close touch with your GP as to whether they help. Finding the right drug or drugs is difficult and your doctor should be glad of your feedback to help in finding the right drug for you. Give the pills a chance,say a couple of months ,as these things often take time to work but of course you should tell your GP immediately if they are causing unpleasant side effects. If the side effects are n't serious try and put up with them for a while as your body might need time to get used to them.

    Olderal

  • Thankyou Katie,and Olderal for advise, I am lucky that I don't feel like this all the time but 3 months a year is bad enough.  I find it so hard to even go to the shops and I just drag myself through it feeling so poorly.  I have tried everything to stop these bouts and my friend is lending me a book by Charles Linden which she reckons cured her. Love from Lin x

You may also like...